Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 140, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 8, 2014, 2:18 PM CDT for Escambia County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2014, 2:18 PM CDT (19:18 UTC)
- Expired
- Sep 8, 2014, 2:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Escambia County, AL
The radar
The Eglin Afb radar (KEVX), 96 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS54 KMOB 081918
SVRMOB
ALC053-081945-
/O.NEW.KMOB.SV.W.0140.140908T1918Z-140908T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT MON SEP 8 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 245 PM CDT
* AT 214 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 18 MILES EAST OF EAST BREWTON...OR 9
MILES SOUTH OF US 29 AND CR 43...AND MOVING NORTHWEST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN ESCAMBIA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS OFTEN PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING. PLEASE TAKE COVER UNTIL THE STORM PASSES.
&&
LAT...LON 3099 8671 3099 8673 3101 8692 3118 8684
3107 8670 3103 8670
TIME...MOT...LOC 1918Z 121DEG 2KT 3104 8676
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 12:47 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 8, 12:47 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1247 PM CDT MON SEP 8 2014 .UPDATE...REGIONAL RADAR AND VISIBLE SATELLITE IMAGERY CONTINUE TO SHOW CONVECTION INCREASING IN COVERAGE OVER COASTAL PORTIONS OF THE NORTHWEST FL PANHANDLE AND SOUTHWEST AL AS OF MIDDAY. THIS ACTIVITY IS BEING FOCUSED WITHIN A LOW LEVEL THETA-E RIDGE AXIS ALONG THE COAST NEAR THE ADVANCING SEABREEZE. THE LATEST SHORT TERM/HIGH RESOLUTION MODEL SOLUTIONS SHOW THE LOW LEVEL THETA-E RIDGE AXIS GRADUALLY ADVANCING NORTHWARD AND EXTENDING GENERALLY NORTH OF INTERSTATE 10 AND SOUTH OF U.S. HWY 84 BY MID TO LATE AFTERNOON. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ACROSS THE REGION...WITH THE BEST COVERAGE FOCUSED ALONG THE MOISTURE AXIS. WE HAVE UPDATED THE POP FORECAST TO REFLECT THIS THINKING...KEEPING THE BETTER COVERAGE OVER CENTRAL AND SOUTHERN PORTIONS OF THE AREA...WHILE STILL KEEPING SCATTERED COVERAGE OVER INTERIOR SECTIONS THIS AFTERNOON. THE FORECAST OTHERWISE REMAINS ON TRACK. PLENTIFUL MOISTURE WILL BE IN PLACE WITH PWATS RANGING FROM 1.7 TO 1.9 INCHES OVER NORTHERN AREAS TO 2 TO 2.25 INCHES NEAR THE COAST. MLCAPES WILL RANGE BETWEEN 1500-2500 J/KG FOR THE MOST PART. LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND BRIEF STRONG WIND GUSTS CAN BE EXPECTED WITH THE STRONGER STORMS THAT DEVELOP. THE WET MICROBURST RISK REMAINS MODERATE. /21 && .AVIATION [08.18Z TERMINAL FORECAST DISCUSSION]...SCATTERED TO NUMEROUS SHRA/TSRA DEVELOPING NEAR THE COAST...PARTICULARLY FROM NEAR KJKA...TO KPNS...TO NEAR KDTS AND KCEW EARLY THIS AFTERNOON WILL CONTINUE TO DEVELOP NORTHWARD ALONG THE ADVANCING SEABREEZE THROUGH THE MID TO LATE AFTERNOON HOURS. MVFR TO IFR CONDITIONS CAN BE EXPECTED NEAR CONVECTION. VISIBILITY COULD EVEN LOCALLY DROP TO LIFR LEVELS IN HEAVY RAIN AS OBSERVED AT KPNS LAST HOUR. BRIEF STRONGER WIND GUSTS OVER 25 KNOTS WILL ALSO BE POSSIBLE WITH THE STRONGER CELLS. VFR SHOULD OTHERWISE PREVAIL OUTSIDE OF CONVECTION THIS AFTERNOON AND EVENING WITH SCATTERED TO BROKEN CUMULUS DECK BASES RISING TO ABOVE 3000 FT AGL. THERE IS POTENTIAL FOR PATCHY MAINLY MVFR FOG LATER TONIGHT AND EARLY TUESDAY MORNING...BUT CONFIDENCE REMAINS LOW ENOUGH TO PRECLUDE WITH THIS TAF ISSUANCE. /21 && .PREV DISCUSSION... /ISSUED 455 AM CDT MON SEP 8 2014/ SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...FOR TODAY AND TONIGHT...A WEAK FRONTAL BOUNDARY DRAPED ACROSS LOWER PARTS OF THE CWFA THIS MORNING WILL GRADUALLY RETREAT NORTHWARD AND BECOME DIFFUSE THROUGH TONIGHT IN RESPONSE TO A MID TO UPPER RIDGE OF HIGH PRESSURE BECOMING BETTER ORGANIZED GENERALLY FROM WEST TO EAST. THIS PLACES THE HEAVIEST PRECIP ALONG THE WEAK FRONT...GENERALLY ALONG THE I-10 CORRIDOR STRETCHING NORTHWARD OVER INTERIOR SECTIONS OF SOUTHWEST AL MOSTLY ALONG AND EAST OF THE I-65 CORRIDOR. LATEST MODEL SOUNDINGS ARE VERY SIMILAR TO YESTERDAY WITH PWATS NEAR 2 IN AND MODIFIED CAPES AROUND 3500 J./KG. WITH LIMITED OR WEAK FORCING IN THE MID LEVELS STILL PRESENT ACROSS THE DEEP SOUTH MOST OF THE STRONGER THUNDERSTORMS WILL REMAIN WELL BELOW SEVERE LIMITS WITH MAYBE A FEW ISOLATED STRONG STORMS BY LATE AFTERNOON GENERALLY OVER CENTRAL AND NORTH PARTS OF THE CWFA. GUSTY STRAIGHT LINE WIND...VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING BEING THE MAIN THREATS FROM THE STRONGER STORM OCCURRING MOSTLY LATE THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS WILL LINGER INTO THE EVENING HOURS DUE TO THE POSITION OF THE WEAK BOUNDARY BY LATE IN THE DAY WEAKENING QUICKLY AFTER SUNSET DUE TO THE LACK OF HEATING NEAR THE SFC. AS FOR TEMPS WILL LEAN TOWARDS THE WARMER MAV GUIDANCE THROUGH TONIGHT WHICH RESULTS IN HIGHS MOSTLY IN THE LOWER 90S FOR INLAND AREAS AND THE UPPER 80S ALONG THE IMMEDIATE COAST. TONIGHTS LOWS WILL BE MOSTLY IN THE LOWER 70S FOR INLAND AREAS AND MID 70S CLOSER TO THE COAST. 32/EE THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE. FOR TUESDAY THROUGH WEDNESDAY NIGHT...AN UPPER RIDGE REMAINS OVER THE REGION THROUGH THE PERIOD WHILE AN UPPER TROF SLOWLY ADVANCES ACROSS THE NORTHERN STATES. A WEAK SURFACE TROF OVER THE AREA...A VESTIGE OF A WEAK FRONTAL BOUNDARY...DISSIPATES ON TUESDAY WITH A SURFACE RIDGING BUILDING OVER THE NORTHERN GULF THROUGH WEDNESDAY. A SURFACE LOW ASSOCIATED WITH THE UPPER TROF BRINGS A TRAILING COLD FRONT TO THE LOWER MISSISSIPPI RIVER VALLEY LATE WEDNESDAY NIGHT. WILL HAVE CHANCE POPS FOR MOST OF THE AREA ON TUESDAY AS THE WEAK SURFACE TROF CONTRIBUTES TO CONVECTIVE DEVELOPMENT...THEN SLIGHT CHANCE POPS FOLLOW FOR WEDNESDAY AS FORCING IS FAIRLY WEAK WITH THE SEA BREEZE INITIATING ISOLATED CONVECTION. WITH PRECIPITABLE WATER VALUES REMAINING NEAR 1.9 INCHES...PRECIPITATION LOADING IN THE STRONGER STORMS MAY LEAD TO STRONG GUSTY WINDS EACH DAY. TEMPERATURES WILL BE ABOUT A FEW DEGREES ABOVE NORMAL. /29 LONG TERM (THURSDAY THROUGH SUNDAY)...AN UPPER RIDGE OVER THE REGION SLOWLY WEAKENS AND MOVES INTO THE NORTHERN GULF AS AN UPPER TROF CONTINUES SLOWLY EASTWARD INTO THE INTERIOR EASTERN STATES. A SURFACE LOW ASSOCIATED WITH THE UPPER TROF PASSES WELL NORTH OF THE AREA ON THURSDAY AND BRINGS A TRAILING COLD FRONT THROUGH THE FORECAST AREA ON FRIDAY INTO FRIDAY NIGHT. A LARGE SURFACE HIGH BUILDS FROM THE PLAINS INTO THE EASTERN STATES IN THE WAKE OF THE FRONT AND USHERS COOLER AND MORE SEASONABLE TEMPERATURES INTO THE AREA. WILL HAVE CHANCE POPS FOR THURSDAY AND FRIDAY AS THE FRONT APPROACHES AND ADVANCES INTO THE AREA. POPS FOR SATURDAY AND SUNDAY DEPEND ON HOW FAR INTO THE GULF THE FRONT TRAVELS...OR IF IT GETS HUNG UP CLOSER TO THE COAST. HAVE OPTED FOR CHANCE POPS MAINLY FOR THE COASTAL COUNTIES BOTH DAYS WITH SLIGHT CHANCE POPS FURTHER INLAND AND WILL CONTINUE TO MONITOR. TEMPERATURES WILL BE ABOUT A FEW DEGREES ABOVE NORMAL ON THURSDAY THEN TREND TO NEAR OR SLIGHTLY BELOW SEASONABLE VALUES BY SATURDAY WITH SIMILAR TEMPERATURES CONTINUING INTO SUNDAY. /29 AVIATION (12Z ISSUANCE)...VFR TO MVFR CONDITIONS THROUGH 09.12Z. ALSO COULD SEE SOME BRIEF PERIODS OF IFR CONDITIONS IN AND AROUND SOME OF THE STRONGER THUNDERSTORMS OCCURRING DURING THE AFTERNOON HOURS. GUSTY STRAIGHT LINE WINDS WILL ACCOMPANY SOME OF THE STRONGER STORMS LATE IN THE DAY. A LIGHT NORTHERLY FLOW EARLY TODAY WILL SHIFT SOUTH TO SOUTHWEST AT 6 TO 8 KNOTS THIS AFTERNOON AND EARLY THIS EVENING...FOLLOWED BY LIGHT AND VARIABLE WIND OVERNIGHT AND EARLY MON. 32/EE MARINE...HIGH PRESSURE WILL STRENGTHEN FROM WEST TO EAST OVER THE NORTH CENTRAL GULF THROUGH THU THEN BECOME REINFORCED LATER IN THE WEEK AS A STRONGER COLD FRONT MOVES SOUTH OVER THE NORTH CENTRAL GULF LATE FRI THROUGH SAT MORNING, A LIGHT SOUTH TO SOUTHWEST FLOW MOSTLY DURING THE DAYLIGHT HOURS WILL CONTINUE OVER THE MARINE AREA THROUGH MOST OF THE WEEK THEN BECOME NORTHWEST TO NORTH AT 12 TO 15 KNOTS WITH HIGHER GUSTS EARLY SAT MORNING. A MODERATE NORTHEAST TO EAST FLOW WILL FOLLOW LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK AS THE RIDGE OF HIGH PRESSURE TO THE NORTH SHIFT EAST. SEAS WILL CONTINUE TO RUN AROUND 1 FOOT THROUGH MOST OF THE WEEK THEN BUILD 2 TO 3 FEET OVER THE WEEKEND WINDS AND SEAS WILL BE HIGH NEAR SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST. 32/EE && .PRELIMINARY POINT TEMPS/POPS... MOBILE 91 73 92 73 92 / 60 40 30 10 20 PENSACOLA 90 74 90 76 90 / 60 30 30 10 10 DESTIN 89 77 89 78 88 / 50 30 40 10 10 EVERGREEN 92 70 92 71 92 / 60 50 30 10 20 WAYNESBORO 92 70 92 71 93 / 50 50 30 10 20 CAMDEN 92 69 92 71 92 / 40 50 30 10 20 CRESTVIEW 93 70 92 72 92 / 60 40 40 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 8, 5:26 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 526 AM CDT MON SEP 8 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 526 AM CDT MON SEP 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS MOST OF THE FORECAST AREA TODAY. PERIODS OF HEAVY RAIN...GUSTY STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THE STRONGER STORMS. A FEW STRONGER THUNDERSTORMS COMPARED TO THE LAST FEW DAYS WILL BE POSSIBLE MOSTLY OVER INLAND AREAS DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE FORECAST PERIOD. THE STRONGER THUNDERSTORMS WILL OCCUR MOSTLY DURING THE LATE AFTERNOON OR EARLY EVENING HOURS. PERIODS OF HEAVY RAIN...GUSTY STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-091200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 526 AM CDT MON SEP 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WINDS...WAVES AND SEAS WILL BE HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS...WAVES AND SEAS WILL BE HIGHER NEAR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...OCCURRING MOSTLY DURING THE LATE NIGHT AND MORNING HOURS THROUGH THE FORECAST PERIOD.
In the hours before
Special weather statement, Sep 8, 1:16 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 116 PM CDT MON SEP 8 2014 FLZ005-081845- INLAND OKALOOSA FL- 116 PM CDT MON SEP 8 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...THROUGH 145 PM CDT... AT 114 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF FLORALA...OR NEAR LAUREL HILL...AND WAS MOVING VERY LITTLE. * LOCATIONS IMPACTED INCLUDE... LAUREL HILL... THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN. SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. &&
Special weather statement, Sep 8, 2:12 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 212 PM CDT MON SEP 8 2014 ALZ059-060-081945- COVINGTON AL-ESCAMBIA AL- 212 PM CDT MON SEP 8 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COVINGTON AND SOUTHEASTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...THROUGH 245 PM CDT... AT 210 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES EAST OF EAST BREWTON...OR 9 MILES SOUTH OF US 29 AND CR 43...AND MOVING NORTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... US 29 AND CR 43... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH... FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. SEEK SHELTER UNTIL THIS STORM HAS PASSED. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:02 PM CDT | Areal Flood Advisory | MOB | Escambia | 118 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.